Wyoming, 2003

Hail in Wyoming, June 16, 2003

June 16, 2003 · NWS UNR · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jun 16, 4:35 PM MST, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 16, 4:35 PM MST, 1 hour 3 minutes before
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY
NATIONAL WEATHER SERVICE RAPID CITY SD
535 PM MDT MON JUN 16 2003

23Z SURFACE ANALYSIS HAD LOW IN SOUTH CENTRAL WY WITH BOUNDARY
THROUGH EXTREME SOUTHWEST SD AND SOUTHEAST INTO EASTERN NE. SURFACE
RIDGE OVER ND HELPING TO SUPRESS ORGANIZED CONVECTION OVER THE CWA.
LOOKING AT THE 21Z RUC AND LATEST SATELLITE/RADAR TRENDS...IT
APPEARS THE THREAT OF ORGANIZED FLASH FLOODING HAS PASSED. SUPERCELL
MOTION ALMOST 20KTS...SO WOULD HAVE TO RELY ON MULTICELLULAR
CONVECTION FOR FLOODING...AND THOSE HAVE BECOME OUTFLOW DOMINATED
LATE THIS AFTERNOON DUE TO LACK OF SHEAR.

HENCE...WILL DROP THE FLOOD WATCH AT 600 PM.

.UNR...FLOOD WATCH WILL END SW SD AT 600 PM.

HELGESON
Hazardous weather outlook, Jun 16, 5:40 AM MST, 11 hours 58 minutes before
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058-
071-171300-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RAPID CITY SD
640 AM MDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND
NORTHEASTERN WYOMING.

.DAY ONE...TODAY AND TONIGHT

ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A
COLD FRONT COMBINED WITH AN UPPER LEVEL DISTURBANCE MOVES SLOWLY
THROUGH SOUTHERN SOUTH DAKOTA. ONCE AGAIN THE STORMS THAT DEVELOP
WILL MOVE VERY SLOWLY CREATING A THREAT FOR FLASH FLOODING. A FLOOD
WATCH HAS BEEN ISSUED FOR AREAS IN AND AROUND THE BLACK HILLS AND
SOUTHWESTERN SOUTH DAKOTA. LOCALLY HEAVY RAIN MAY ALSO OCCUR ACROSS
SOUTH CENTRAL SOUTH DAKOTA THIS EVENING. A COUPLE OF STORMS...
ESPECIALLY OVER THE BLACK HILLS HAVE THE POTENTIAL TO BECOME SEVERE
WITH HAIL LARGER THAN 3/4 OF AN INCH THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A FEW SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BE LOCATED OVER FAR
SOUTHERN SOUTH DAKOTA AND THE BLACK HILLS ON TUESDAY. THE NEXT
CHANCE FOR THUNDERSTORMS THEN COMES FRIDAY THROUGH SUNDAY AS A
SERIES OF UPPER LEVEL DISTURBANCES MOVE THROUGH THE HIGH PLAINS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY.

In the hours before

Local storm report, Jun 16, 3:04 PM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
404 PM MDT MON JUN 16 2003

TIME(MDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0325 PM    16 SW LEAD                SD   1 INCH HAIL
06/16/03   LAWRENCE                       REPORTED BY STORM
                                          SPOTTER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Crook

When
June 16, 5:38 PM MST to 5:50 PM MST
Where
Crook County, 4 mi E of Keyhole Reservoir
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.383, -104.700

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, June 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5364073.